Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    LISINOPRIL
    avatar
    An_251557 posted:
    Before I starting taking lisinopril I read that one of the side effects is a dry cough. My friend has been taking lisinopril for years and she has developed asthma. I spoke to my doctor who is a DO, his answer. You only get a little tickle in the throat and that this only happen to asian and caucasion women because of thier chemical makeup in the body.. It is nothing to be concerned about. I am also taking hydrochlorothiazide, which i just read the these two medicines should not be taking together because blood potasium levell may rise to dangerous levels, .I am also experience pain/cramps in my legs and feet. Is anyone else having this problem.
    Reply
     
    avatar
    billh99 responded:
    I have been on lisinopril for 4 years without any problems.

    And on lisinopril and HCTZ for 2 years without any change in potassium levels.

    Actually HCTZ can cause a drop in potassium levels and lisinopril and increase.

    And there are pills available with combined Lisinipril and HCTZ.

    But there are other classes of diuretics that can increase potassium levels and can be dangerous taken with an ACEinhibitor.

    Muscle cramps and be caused by LOW potassium levels. As can high blood pressure.

    http://www.nlm.nih.gov/medlineplus/ency/article/003484.htm
    http://en.wikipedia.org/wiki/Hypokalemia

    In any case discuss your symptoms with your doctor and possible getting an electrolyte test.


    Helpful Tips

    Blood pressure
    I would like to know what couph medicine I can take with out my blood pressure going up. My dr gave me a inhaler, but sometimes it's not ... More
    Was this Helpful?
    6 of 11 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center